Format

Send to

Choose Destination
See comment in PubMed Commons below
J Med Assoc Thai. 2010 May;93(5):620-4.

Bilateral atypical femoral fractures after long-term alendronate therapy: a case report.

Author information

1
Department of Orthopedics, Phranakhon Si Ayutthaya Hospital, Phranakhon Si Ayutthaya, Thailand.

Abstract

Bisphosphonates therapy has been shown to decrease the risk of vertebral, non-vertebral, and hip fractures in postmenopausal women. However the long-term safety of bisphosphonates use has been questioned. Recent reports have demonstrated the association between long-term alendronate therapy with low-energy subtrochanteric fracture or diaphyseal femoral fractures in a small number of patients. The author reported the first case of bilateral atypical femoral fractures in postmenopausal women with osteoporosis receiving long-term alendronate therapy.

PMID:
20524451
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center